Hail, Campbell
- When
- June 16, 6:25 PM MST
- Where
- Campbell County, 15 mi W of Wright
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.717, -105.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 16, 4:35 PM MST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 535 PM MDT MON JUN 16 2003 23Z SURFACE ANALYSIS HAD LOW IN SOUTH CENTRAL WY WITH BOUNDARY THROUGH EXTREME SOUTHWEST SD AND SOUTHEAST INTO EASTERN NE. SURFACE RIDGE OVER ND HELPING TO SUPRESS ORGANIZED CONVECTION OVER THE CWA. LOOKING AT THE 21Z RUC AND LATEST SATELLITE/RADAR TRENDS...IT APPEARS THE THREAT OF ORGANIZED FLASH FLOODING HAS PASSED. SUPERCELL MOTION ALMOST 20KTS...SO WOULD HAVE TO RELY ON MULTICELLULAR CONVECTION FOR FLOODING...AND THOSE HAVE BECOME OUTFLOW DOMINATED LATE THIS AFTERNOON DUE TO LACK OF SHEAR. HENCE...WILL DROP THE FLOOD WATCH AT 600 PM. .UNR...FLOOD WATCH WILL END SW SD AT 600 PM. HELGESON
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-171300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 640 AM MDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVES SLOWLY THROUGH SOUTHERN SOUTH DAKOTA. ONCE AGAIN THE STORMS THAT DEVELOP WILL MOVE VERY SLOWLY CREATING A THREAT FOR FLASH FLOODING. A FLOOD WATCH HAS BEEN ISSUED FOR AREAS IN AND AROUND THE BLACK HILLS AND SOUTHWESTERN SOUTH DAKOTA. LOCALLY HEAVY RAIN MAY ALSO OCCUR ACROSS SOUTH CENTRAL SOUTH DAKOTA THIS EVENING. A COUPLE OF STORMS... ESPECIALLY OVER THE BLACK HILLS HAVE THE POTENTIAL TO BECOME SEVERE WITH HAIL LARGER THAN 3/4 OF AN INCH THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE LOCATED OVER FAR SOUTHERN SOUTH DAKOTA AND THE BLACK HILLS ON TUESDAY. THE NEXT CHANCE FOR THUNDERSTORMS THEN COMES FRIDAY THROUGH SUNDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE HIGH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
404 PM MDT MON JUN 16 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM 16 SW LEAD SD 1 INCH HAIL
06/16/03 LAWRENCE REPORTED BY STORM
SPOTTER.The Riverton/Lander radar (KRIW), 231 km away, was scanning. The volume nearest the first event began at 01:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364074.